On the complexity of a restricted list-coloring problem

Moshe Dror, Gerd Finke, Sylvain Gravier, Wieslaw Kubiak

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

We investigate a restricted list-coloring problem. Given a graph G = (V,E), a non empty set of colors L, and a nonempty subset L(v) of L for each vertex v, find an L-coloring of G with the size of each class of colors being equal to a given integer. This restricted list-coloring problem was proposed by de Werra. We prove that this problem is script N sign P-Complete even if the graph is a path with at most two colors on each vertex list. We then give a polynomial algorithm which solves this problem for the case where the total number of colors occurring in all lists is fixed.

Original languageEnglish (US)
Pages (from-to)103-109
Number of pages7
JournalDiscrete Mathematics
Volume195
Issue number1-3
StatePublished - 1999

Fingerprint

List Coloring
Coloring
Color
Null set or empty set
Polynomial Algorithm
Graph in graph theory
Vertex of a graph
Colouring
Polynomials
Path
Integer
Subset

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science

Cite this

Dror, M., Finke, G., Gravier, S., & Kubiak, W. (1999). On the complexity of a restricted list-coloring problem. Discrete Mathematics, 195(1-3), 103-109.

On the complexity of a restricted list-coloring problem. / Dror, Moshe; Finke, Gerd; Gravier, Sylvain; Kubiak, Wieslaw.

In: Discrete Mathematics, Vol. 195, No. 1-3, 1999, p. 103-109.

Research output: Contribution to journalArticle

Dror, M, Finke, G, Gravier, S & Kubiak, W 1999, 'On the complexity of a restricted list-coloring problem', Discrete Mathematics, vol. 195, no. 1-3, pp. 103-109.
Dror M, Finke G, Gravier S, Kubiak W. On the complexity of a restricted list-coloring problem. Discrete Mathematics. 1999;195(1-3):103-109.
Dror, Moshe ; Finke, Gerd ; Gravier, Sylvain ; Kubiak, Wieslaw. / On the complexity of a restricted list-coloring problem. In: Discrete Mathematics. 1999 ; Vol. 195, No. 1-3. pp. 103-109.
@article{7f4b096727f240f7aef07104f15e7bcf,
title = "On the complexity of a restricted list-coloring problem",
abstract = "We investigate a restricted list-coloring problem. Given a graph G = (V,E), a non empty set of colors L, and a nonempty subset L(v) of L for each vertex v, find an L-coloring of G with the size of each class of colors being equal to a given integer. This restricted list-coloring problem was proposed by de Werra. We prove that this problem is script N sign P-Complete even if the graph is a path with at most two colors on each vertex list. We then give a polynomial algorithm which solves this problem for the case where the total number of colors occurring in all lists is fixed.",
author = "Moshe Dror and Gerd Finke and Sylvain Gravier and Wieslaw Kubiak",
year = "1999",
language = "English (US)",
volume = "195",
pages = "103--109",
journal = "Discrete Mathematics",
issn = "0012-365X",
publisher = "Elsevier",
number = "1-3",

}

TY - JOUR

T1 - On the complexity of a restricted list-coloring problem

AU - Dror, Moshe

AU - Finke, Gerd

AU - Gravier, Sylvain

AU - Kubiak, Wieslaw

PY - 1999

Y1 - 1999

N2 - We investigate a restricted list-coloring problem. Given a graph G = (V,E), a non empty set of colors L, and a nonempty subset L(v) of L for each vertex v, find an L-coloring of G with the size of each class of colors being equal to a given integer. This restricted list-coloring problem was proposed by de Werra. We prove that this problem is script N sign P-Complete even if the graph is a path with at most two colors on each vertex list. We then give a polynomial algorithm which solves this problem for the case where the total number of colors occurring in all lists is fixed.

AB - We investigate a restricted list-coloring problem. Given a graph G = (V,E), a non empty set of colors L, and a nonempty subset L(v) of L for each vertex v, find an L-coloring of G with the size of each class of colors being equal to a given integer. This restricted list-coloring problem was proposed by de Werra. We prove that this problem is script N sign P-Complete even if the graph is a path with at most two colors on each vertex list. We then give a polynomial algorithm which solves this problem for the case where the total number of colors occurring in all lists is fixed.

UR - http://www.scopus.com/inward/record.url?scp=0347366240&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0347366240&partnerID=8YFLogxK

M3 - Article

VL - 195

SP - 103

EP - 109

JO - Discrete Mathematics

JF - Discrete Mathematics

SN - 0012-365X

IS - 1-3

ER -